Arkiv för Matematik

Percolation in invariant Poisson graphs with i.i.d. degrees

Maria Deijfen, Olle Häggström, and Alexander E. Holroyd

Full-text: Open access


Let each point of a homogeneous Poisson process in ℝd independently be equipped with a random number of stubs (half-edges) according to a given probability distribution μ on the positive integers. We consider translation-invariant schemes for perfectly matching the stubs to obtain a simple graph with degree distribution μ. Leaving aside degenerate cases, we prove that for any μ there exist schemes that give only finite components as well as schemes that give infinite components. For a particular matching scheme which is a natural extension of Gale–Shapley stable marriage, we give sufficient conditions on μ for the absence and presence of infinite components.

Article information

Ark. Mat., Volume 50, Number 1 (2012), 41-58.

Received: 6 February 2010
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2011 © Institut Mittag-Leffler


Deijfen, Maria; Häggström, Olle; Holroyd, Alexander E. Percolation in invariant Poisson graphs with i.i.d. degrees. Ark. Mat. 50 (2012), no. 1, 41--58. doi:10.1007/s11512-010-0139-8.

Export citation


  • Benjamini, I., Lyons, R., Peres, Y. and Schramm, O., Group-invariant percolation on graphs, Geom. Funct. Anal. 9 (1999), 29–66.
  • Bollobás, B., Janson, S. and Riordan, O., The phase transition in inhomogeneous random graphs, Random Structures Algorithms 31 (2006), 3–122.
  • Britton, T., Deijfen, M. and Martin-Löf, A., Generating simple random graphs with prescribed degree distribution, J. Stat. Phys. 124 (2005), 1377–1397.
  • Chung, F. and Lu, L., Connected components in random graphs with given expected degree sequences, Ann. Comb. 6 (2002), 125–145.
  • Chung, F. and Lu, L., The average distances in random graphs with given expected degrees, Proc. Natl. Acad. Sci. USA 99 (2002), 15879–15882.
  • Daley, D. and Last, G., Descending chains, the lilypond model, and mutual nearest neighbour matching, Adv. in Appl. Probab. 37 (2005), 604–628.
  • Deijfen, M., Stationary random graphs with prescribed i.i.d. degrees on a spatial Poisson process, Electron. Commun. Probab. 14 (2009), 81–89.
  • Deijfen, M. and Jonasson, J., Stationary random graphs on ℤ with prescribed i.i.d. degrees and finite mean connections, Electron. Commun. Probab. 11 (2006), 336–346.
  • Deijfen, M. and Meester, R., Generating stationary random graphs on ℤ with prescribed i.i.d. degrees, Adv. in Appl. Probab. 38 (2006), 287–298.
  • Gale, D. and Shapely, L., College admissions and stability of marriage, Amer. Math. Monthly 69 (1962), 9–15.
  • Gilbert, L., On the cost of generating an equivalence relation, Ergodic Theory Dynam. Systems 15 (1995), 1173–1181.
  • Häggström, O. and Meester, R., Nearest neighbor and hard sphere models in continuum percolation, Random Structures Algorithms 9 (1996), 295–315.
  • Holroyd, A., Pemantle, R., Peres, Y. and Schramm, O., Poisson matching, Ann. Inst. Henri Poincaré Probab. Stat. 45 (2009), 266–287.
  • Holroyd, A. and Peres, Y., Trees and matchings from point processes, Electron. Commun. Probab. 8 (2003), 17–27.
  • Jonasson, J., Invariant random graphs with i.i.d. degrees in a general geography, Probab. Theory Related Fields 143 (2009), 643–656.
  • Kallenberg, O., Foundations of Modern Probability, Springer, Berlin, 1997.
  • Liggett, T., Schonmann, R. and Stacey, M., Domination by product measures, Ann. Probab. 25 (1997), 71–95.
  • Molloy, M. and Reed, B., A critical point for random graphs with a given degree sequence, Random Structures Algorithms 6 (1995), 161–179.
  • Molloy, M. and Reed, B., The size of the giant component of a random graphs with a given degree sequence, Combin. Probab. Comput. 7 (1998), 295–305.